MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK

TELEFLEX MEDICAL HUDSON BITE-GARD MOLAR BITE BLOCK; ENDOSCOPIC BITE BLOCK
Model Number IPN049847
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that: "we have recently had issues with the bitegard oral bite blocks breaking in patients mouths when they are difficult to remove".Patient condition reported, as fine.
 
Additional Manufacturer Narrative
(b)(4).The sample was received for analysis.While performing the visual inspection to received sample, part of the handle was observed on the bite block which indicates that the damage issue could be generated due to an incorrect use of the device.What the customer is reporting as "broken issue" it is actually a damage on the device.No other issues were found.The customer complaint is confirmed since a broke sample of product code 1140 was received for evaluation.While performing the visual inspection to received sample, part of the handle was observed on the bite block which indicates that the damage could have been generated due to an incorrect use of the device.What the customer is reporting as "broken issue" it is actually a damage on the device.Although the complaint is confirmed based on the sample provided, the customer complaint cannot be confirmed as manufacturing issue.Based on previous statements it is not possible to establish corrective actions.
 
Event or Problem Description

Brand Name
HUDSON BITE-GARD MOLAR BITE BLOCK
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15092872
Report Number3004365956-2022-00047
Device Sequence Number5101341
Product Code MNK
UDI-Device Identifier14026704640352
UDI-Public14026704640352
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN049847
Device Catalogue Number1140
Device Lot Number74G2101346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown